Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 1, NWS Honolulu, HI

January 3, 20074 counties in Hawaii

NWS Honolulu, HI issued this wind advisory at Jan 3, 2007, 4:00 PM HST for 4 counties in Hawaii. It took effect at Jan 3, 2007, 6:00 PM HST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2007, 4:00 PM HST (02:00 UTC)
In effect from
Jan 3, 2007, 6:00 PM HST
Expired
Jan 4, 2007, 3:41 PM HST
In force
22 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 2.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2007-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2007-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 040200
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST WED JAN 3 2007

...WIND ADVISORY FROM 6 PM THIS EVENING THROUGH 6 PM THURSDAY...

.STRONG HIGH PRESSURE STRENGTHENING NORTH OF THE STATE WILL CAUSE
RATHER STRONG TRADE WINDS THROUGH THURSDAY AFTERNOON. WINDS ARE
EXPECTED TO GRADUALLY LOWER THURSDAY NIGHT AND FRIDAY AS THE HIGH
MOVES TO THE NORTHEAST OF THE STATE.

HIZ001>028-041500-
/O.NEW.PHFO.WI.Y.0001.070104T0400Z-070105T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
400 PM HST WED JAN 3 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. 

EAST TO NORTHEAST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS CAN BE 
EXPECTED. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. SECURE ANY LOOSE OBJECTS THAT
MAY BECOME AIRBORNE OR MOVE THEM INDOORS.

$$

BURKE
2 follow-up statements
000 
WWHW70 PHFO 041334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST THU JAN 4 2007

...WIND ADVISORY THROUGH 6 PM HST THIS AFTERNOON...

.A STRONG HIGH PRESSURE LOCATED NORTH OF THE STATE WILL CONTINUE
TO PRODUCE STRONG TRADE WINDS TODAY. THE WINDS ARE EXPECTED TO
GRADUALLY DIMINISH TONIGHT AND FRIDAY AS THE HIGH MOVES TO A
POSITION FAR TO THE NORTHEAST OF THE STATE.

HIZ001>028-050245-
/O.CON.PHFO.WI.Y.0001.000000T0000Z-070105T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
334 AM HST THU JAN 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

EAST TO NORTHEAST WINDS OF 30 TO 35 MPH WITH HIGHER GUSTS CAN BE
EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. DRIVERS SHOULD USE
EXTRA CAUTION...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...THOSE
WITH PROPERTY SHOULD SECURE ANY LOOSE OBJECTS THAT MAY BECOME
AIRBORNE...OR MOVE THEM INDOORS.

$$

HOUSTON
000 
WWHW70 PHFO 050141
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
341 PM HST THU JAN 4 2007

...WIND ADVISORY IS CANCELED...

.THE STRONG AND GUSTY TRADE WINDS ARE BEGINNING TO DIMINISH ACROSS
THE ALOHA STATE. LOCALLY GUSTY WINDS CAN STILL BE EXPECTED THROUGH
FRIDAY IN NORMALLY WINDY LOCATIONS.

HIZ001>028-050245-
/O.CAN.PHFO.WI.Y.0001.000000T0000Z-070105T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA-
BIG ISLAND INTERIOR-BIG ISLAND SUMMITS-
341 PM HST THU JAN 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS IN MOST LOCATIONS.

$$

BURKE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:00 PM HST, 0 minutes earlier.

Area forecast discussion, Jan 3, 4:00 PM HST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 PM HST WED JAN 3 2007

.SYNOPSIS...TRADE WINDS WILL STRENGTHEN TODAY...WITH BREEZY AND
LOCALLY WINDY CONDITIONS DEVELOPING TONIGHT AND THURSDAY AS
STRONG HIGH PRESSURE PASSES NORTH OF THE STATE. CLOUDS AND SHOWERS
WILL CONTINUE TO FAVOR WINDWARD AND MOUNTAIN AREAS...WHILE AN
INCREASING AMOUNT OF SHOWERS WILL BLOW TO LEEWARD AREAS ON THE
STRONG TRADES. TRADE WINDS WILL SLOWLY EASE ON FRIDAY AND SATURDAY.
AN UPPER LOW WILL BE IN THE ISLAND VICINITY OVER THE WEEKEND AND MAY
INCREASE SHOWER ACTIVITY ACROSS THE STATE.

&&

.DISCUSSION...
A 1036 MB HIGH IS PRESENTLY LOCATED ABOUT 1000 MILES NORTH OF THE
ISLANDS. THE HIGH IS STRENGTHENING AS IT MOVES STEADILY EASTWARD.
TRADE WINDS ARE INCREASING ACROSS THE STATE IN RESPONSE TO THIS
STRENGTHENING HIGH. A WIND ADVISORY WILL BE ISSUED FOR THESE
INCREASING WINDS. WIND SPEEDS WILL VARY IMMENSELY FROM LOCATION TO
LOCATION WITH THE USUAL WINDY SPOTS EXPECTED TO EXPERIENCE THE
STRONGEST WINDS. PLENTY OF MOISTURE IS SEEN UPWIND OF THE ISLANDS
AND THIS WILL CAUSE CLOUDS AND SHOWERS TO FAVOR WINDWARD AND MAUKA
AREAS. THE TRADES WILL BE STRONG ENOUGH TO BLOW SOME SHOWERS OVER
LEEWARD AREAS OF TIMES ESPECIALLY OVER THE SMALLER ISLANDS. WINDS
ARE EXPECTED TO BEGIN LOWERING THURSDAY NIGHT INTO FRIDAY TO
MODERATE LEVELS.

AN UPPER LOW IS FORECAST TO BE IN THE ISLAND VICINITY OVER THE
WEEKEND WHICH WILL CAUSE SOME DESTABILIZATION. THIS MAY INCREASE
SHOWER ACTIVITY ESPECIALLY OVER WINDWARD AND MAUKA AREAS AS WELL AS
THE KONA AND KAU SLOPES OF THE BIG ISLAND.

THE MODELS CONTINUE TO FLIP FLOP ON THE WEATHER SCENARIO FOR EARLY
NEXT WEEK. EARLIER RUNS WERE SHOWING A TROUGH DEVELOPING WEST OF THE
STATE WITH WINDS TURNING TO THE SOUTHEAST. MORE RECENT RUNS HAD A
MUCH WEAKER TROUGH DEVELOPING FURTHER WEST OF THE ISLANDS WHICH
WOULD TEND TO KEEP WINDS EASTERLY. THE LATEST 18Z GFS MODEL RUN NOW
DEVELOPS A LOW NORTH OF THE STATE NEAR 32N WITH A SURFACE TROUGH
DEVELOPING OVER THE ISLANDS. SO THERE WILL LIKELY BE SOME CHANGES
OVER THE NEXT FEW DAYS ON WHAT THE WEATHER SCENARIO WILL TURN OUT TO
BE.

&&

.MARINE...
THE WEST NORTHWEST SWELL CONTINUES TO DECLINE BUT WILL REMAIN AT
ADVISORY LEVELS THROUGH TONIGHT. SMALL CRAFT ADVISORIES WILL KEEP
GOING THROUGH AT LEAST THURSDAY NIGHT FOR A COMBINATION OF WINDS AND
HAZARDOUS SEAS. GALE WARNINGS ARE POSTED FOR THE ALENUIHAHA CHANNEL
AND BIG ISLAND SOUTHEAST WATERS FOR TONIGHT AND THURSDAY. THE STRONG
TRADE WINDS WILL ALSO GENERATE LARGE AND ROUGH SURF ABOVE ADVISORY
LEVELS ALONG EAST FACING SHORES SOMETIME ON THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FOR ALL ZONES TONIGHT AND THURSDAY...

HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU...
KAUAI...OAHU...AND MOLOKAI THROUGH TONIGHT.

HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI THROUGH TONIGHT.

HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH
TONIGHT.

GALE WARNING FOR ALENUIHAHA CHANNEL AND BIG ISLAND SOUTHEAST WATERS
TONIGHT AND THURSDAY.

SMALL CRAFT ADVISORY THROUGH SATURDAY AFTERNOON ALL HAWAIIAN WATERS.

&&

BURKE

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.